MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient had a small aneurysm of the right internal carotid artery.After filling the coil, it was found that it could not be detached.After several attempts, failed to detach.Then withdrew.After replacing the spring coil with the same model, detached successfully and the operation was completed.There was non-detachment.The physician attempted to detach the coil with the instant detacher 0 times.The physician did not try to detach with another instant detacher.There were 3 manual attempts at detachment via hypotube.There were no issue with the instant detacher.The device and any accessories were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The coil was pushed into the aneurysm cavity normally without any problems.There was no pushwi re damage observed after removal from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within an opened axium implant coil.The axium implant coil was returned within the introducer sheath.Visual inspection/damage location details: the actuator interface was found to be intact.This is indicative mechanical detachment attempts were not made.Upon inspection the axium implant coil pushwire was found to be kinked at load indicator ~3.2cm, kinked within introducer sheath at ~185.5cm and at ~171.3cm from proximal end.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire and the release wire successfully detached implant coil.Conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was confirmed as the pusher was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The likely cause for the non-detachment are the bends and kinks found on the pusher, causing the release wire to become stuck.The implant coil was found damaged, and the pusher was found bent/kinked.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19298789
Report Number9612164-2024-02281
Device Sequence Number6865195
Product Code KRD
UDI-Device Identifier00847536037625
UDI-Public00847536037625
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2026
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot Number226607323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer05/14/2024
06/28/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/07/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown